MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION OCEAN; DRAIN, TOTAL RECOVERY W/AC, S

ATRIUM MEDICAL CORPORATION OCEAN; DRAIN, TOTAL RECOVERY W/AC, S
Model Number 2050-000
Health Effect - Clinical Code No Information (3190)
Date of Event 10/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We are in the process of performing the investigation and will submit the follow-up report once the evaluation is completed.
 
Event or Problem Description
Report received stated that a covidien 24fr chest tube could not be attached to the connector of an ocean drain.Another drain was opened and they were able to attach the chest tube.
 
Additional Manufacturer Narrative
The product was not returned for analysis.All adult drains have the same connector attached to the patient tube.There is no reason why one drain would fit and another would not.None of the subject patient tubes or finished drains are in stock, so a representative sample could not be pulled for analysis.The only tube set that would have a different connector is used on the pedi drains and the tubing size difference would preclude attaching a pedi tube set to a standard drain, as the drain ports sizes are different - the larger port on the standard drain would not accept the smaller tube diameter of the pedi tube set.Engineering summary/conclusion: no root cause could be identified.Unless the connector was changed by the user there is no reason why the original unit would not have been compatible with the catheter.

Brand Name
OCEAN
Common Device Name
DRAIN, TOTAL RECOVERY W/AC, S
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
hudson NH 03051
MDR Report Key6119506
Report Number1219977-2016-00237
Device Sequence Number1075888
Product Code KDQ
UDI-Device Identifier00650862103014
UDI-Public00650862103014
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K043582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/27/2019
Device Model Number2050-000
Device Catalogue Number2050-000
Device Lot Number240161
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/21/2016
Supplement Report FDA Received Date12/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight89